Psycho-Babble Medication Thread 14628

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Clonidine for withdrawals?

Posted by Greg W on November 5, 1999, at 13:32:18

A doctor recently prescribed Clonidine for withdrawal symptoms
I'm having while trying to detox from the Fentanyl Duragesic
patch. I already wear a Catapres #2 patch, which I now
understand is the same thing. After reading up on Clonidine,
it seems like it is every bit as addictive as the narcotic I've
taking. I'm concerned about going from bad to worse. Can
anyone give me their experience with Clonidine, especially
if you were or are using it for withdrawals. I'm concerned
I might be taking too much, or shouldn't be taking it at all.

Many Thanks

 

Re: Clonidine for withdrawals?

Posted by saint james on November 5, 1999, at 14:32:23

In reply to Clonidine for withdrawals?, posted by Greg W on November 5, 1999, at 13:32:18

> A doctor recently prescribed Clonidine for withdrawal symptoms
> I'm having while trying to detox from the Fentanyl Duragesic
> patch. I already wear a Catapres #2 patch, which I now
> understand is the same thing. After reading up on Clonidine,
> it seems like it is every bit as addictive as the narcotic I've
> taking. I'm concerned about going from bad to worse. Can
> anyone give me their experience with Clonidine, especially
> if you were or are using it for withdrawals. I'm concerned
> I might be taking too much, or shouldn't be taking it at all.
>
> Many Thanks

James here....

Rest ez, Clonidine is not addictive and in no way can it be compaired to Fentanyl (as being addictive) Clonidine is not a drug of abuse and millions for people with heart problems have taken it. Dad took it after bypass. Like a beta blocker (though not one) it will calm physical symptioms of withdrawal, the shakyness, heart palputations, sweats. basically all the physical
side effects of "kinking a habit" It's use in your situation makes sence and is very main stream
treatment. Your doc is not trying anything left field here, sounds to me like he is trying to help you. Talk all this over with your doc, so you will be more at rest about all of this.

james

 

Re: Clonidine for withdrawals? To James

Posted by Greg W on November 6, 1999, at 11:31:53

In reply to Re: Clonidine for withdrawals?, posted by saint james on November 5, 1999, at 14:32:23

> > A doctor recently prescribed Clonidine for withdrawal symptoms
> > I'm having while trying to detox from the Fentanyl Duragesic
> > patch. I already wear a Catapres #2 patch, which I now
> > understand is the same thing. After reading up on Clonidine,
> > it seems like it is every bit as addictive as the narcotic I've
> > taking. I'm concerned about going from bad to worse. Can
> > anyone give me their experience with Clonidine, especially
> > if you were or are using it for withdrawals. I'm concerned
> > I might be taking too much, or shouldn't be taking it at all.
> >
> > Many Thanks
>
> James here....
>
> Rest ez, Clonidine is not addictive and in no way can it be compaired to Fentanyl (as being addictive) Clonidine is not a drug of abuse and millions for people with heart problems have taken it. Dad took it after bypass. Like a beta blocker (though not one) it will calm physical symptioms of withdrawal, the shakyness, heart palputations, sweats. basically all the physical
> side effects of "kinking a habit" It's use in your situation makes sence and is very main stream
> treatment. Your doc is not trying anything left field here, sounds to me like he is trying to help you. Talk all this over with your doc, so you will be more at rest about all of this.
>
> james

James,
Thanks for putting my mind at ease about the
addictive nature (or lack thereof) of Clonidine. But
is taking the 0.1mg pill in addition to wearing the
#2 Catapres patch too much? My blood pressure is already
down to 90 over 50.

Many Thanks,
Greg

 

Re: Clonidine for withdrawals? To James

Posted by saint james on November 6, 1999, at 14:39:45

In reply to Re: Clonidine for withdrawals? To James, posted by saint james on November 6, 1999, at 13:32:52

> > >
> > > James,
> > > Thanks for putting my mind at ease about the
> > > addictive nature (or lack thereof) of Clonidine. But
> > > is taking the 0.1mg pill in addition to wearing the

Sorry for the blank posts, #$%@# phone co ! Needed more wax and another can.

James here....

I would say talk to you doc on this one. You don't want it going any lower,
but I don't know how low it should be for your situation. A good question
for him/her is "How low should it be and should I take less if it is X"
Don't have any qualms about calling your doc on the weekend, you seem
conserned, and he/she is here to help you. Most have a service to contact
them or have another doc covering them on the weekend. Do be careful when
sitting up or getting out of bed, ect, you may get dizzy. Is the clonidine
hepling you and how are you feeling in general ? Talk to us, if you would
like, we are here to help !


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.